MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA ACETABULAR SHELL CC TRIO Ø 54; ACETABULAR HIP CUP

MEDACTA INTERNATIONAL SA ACETABULAR SHELL CC TRIO Ø 54; ACETABULAR HIP CUP
Catalog Number 01.26.45.0054
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 12/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The head and the liner dislocated are not marketed in us.Clinical evaluation performed on 21 december 2017 by medical affairs director: immediate postoperative revision due to hip dislocation.The single image provided shows the presence of migrated acetabular shell.The pre-dislocation implants position cannot be assessed on the basis of available information.The cause of this event cannot be determined but it's likely due to insufficient primary stability achieved at surgery.Batch review performed on 29 december 2017.(b)(4).
 
Event or Problem Description
The same day of primary surgery the patient luxated his hip for an involuntary contraction.After a first anatomical reduction the patient hip re-luxated and this time a cup migration was detected.The surgeon revised the patient the same day swapping successfully the cup implants and the stem head.
 
Additional Manufacturer Narrative
Visual inspection performed on 29 january 2018 by r&d product manager: liner and shell (not marketed in us) arrived disassembled for visual inspection.Couple of scratches were found on the taper surface of the acetabular shell.Few metal transfer scratches were found on the articulating surface of the ceramic liner.In both cases they are probably due to removal process.The probable cause of acetabular shell mobilization was the anatomical reduction procedures together with poor initial shell fixation.
 
Event or Problem Description

Brand Name
ACETABULAR SHELL CC TRIO Ø 54
Common Device Name
ACETABULAR HIP CUP
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7153831
Report Number3005180920-2017-00797
Device Sequence Number16161342
Product Code LZO
UDI-Device Identifier07630030807787
UDI-Public07630030807787
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K103352
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/10/2017
Device Catalogue Number01.26.45.0054
Device Lot Number173551
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/01/2017
Supplement Date Received by Manufacturer12/01/2017
Initial Report FDA Received Date12/29/2017
Supplement Report FDA Received Date02/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient Weight90